Let me see....skipping pills in the middle of a cycle will cause breakthrough bleeding. If you skipped 5 , then the bleeding turns into a period. The first bleeding was probably breakthrough bleeding, and the present bleeding is your period.
You say you took a hpt before any of this bleeding started? And it was negative...so it may have been far too early to be accurate.
I think you're probably in the middle of your "real" period right now, and it's heavier than the ones you're used to on the pill, that's why it seems so heavy to you.
I would start the pills again this cycle to make sure the same thing doesn't happen to you next month. Missing pills can throw your cycle out of whack, so you'll need some back-up birth control for 1 cycle if you don't want to get PG.
On the other hand, if you suspect you may have miscarried, go to the doctor and get a blood test ASAP, as they can see the amount of hormones present in your system and tell if you have been PG.
Good luck and keep us updated!